Hopf comonads on naturally Frobenius map-monoidales

Gabriella Böhm*, Stephen Lack

*Corresponding author for this work

    Research output: Contribution to journalArticle

    4 Citations (Scopus)

    Abstract

    We study monoidal comonads on a naturally Frobenius map-monoidale M in a monoidal bicategory M. We regard them as bimonoids in the duoidal hom-category M(M,M), and generalize to that setting various conditions distinguishing classical Hopf algebras among bialgebras; in particular, we define a notion of antipode in that context. Assuming the existence of certain conservative functors and the splitting of idempotent 2-cells in M, we show all these Hopf-like conditions to be equivalent. Our results imply in particular several equivalent characterizations of Hopf monoids in braided monoidal categories, of small groupoids, of Hopf algebroids over commutative base algebras, of weak Hopf algebras, and of Hopf monads in the sense of Bruguières and Virelizier.

    Original languageEnglish
    Pages (from-to)2177-2213
    Number of pages37
    JournalJournal of Pure and Applied Algebra
    Volume220
    Issue number6
    DOIs
    Publication statusPublished - 1 Jun 2016

    Fingerprint Dive into the research topics of 'Hopf comonads on naturally Frobenius map-monoidales'. Together they form a unique fingerprint.

    Cite this